MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; QEW
Model Number CAT8XTORQ115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery (sfa) using an indigo system aspiration catheter 8 (cat8) and non-penumbra sheath.During the procedure, the physician completed two passes in the target vessel using the cat8 and sheath.While using the cat8 under aspiration on the third pass, the physician noticed that the hub of the cat8 had broken; therefore, it was removed.The procedure was completed using another cat8 and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the cat8 was fractured approximately 2.0 cm from the hub.The device was kinked approximately 102.0 cm from the hub.Conclusions: evaluation of the returned cat8 confirmed a fracture near the hub.If the device is forcefully mishandled during use, damage such as a kink and subsequent fracture may occur.Further evaluation revealed a kink on the distal shaft.This damage was likely incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9707929
Report Number3005168196-2020-00192
Device Sequence Number19668349
Product Code QEW
UDI-Device Identifier00814548016290
UDI-Public00814548016290
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2022
Device Model NumberCAT8XTORQ115
Device Catalogue NumberCAT8XTORQ115
Device Lot NumberH10025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Date Report Sent to FDA01/01/2005